Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Pancreatic cancer. On Lasix and aldactone for swelling. On diurectics. Can these elevated liver function levels?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
I am a pancreatic cancer patient currently on chemo. recently I was put on Lasix and aldactone for swelling. For the first time in months my liver function levels are elevated. I was on diurectics for only two weeks. can they cause elevated liver function levels?
Posted Sat, 20 Jul 2013 in Digestion and Bowels
Answered by Dr. Basheer Ahamed 2 hours later

Welcome to XXXXXXX Thanks for your query.

Your suspicion may be justified.

Diuretics is likely to cause elevated liver enzymes in a patient your is already suffering from liver conditions.

Out of the two Lasix(Furosemide) may be the offending drug.

Hepatic side effect of Lasix.

1. Cholestatic jaundice in patients with liver disease.
2. Increased liver enzymes.
3. Hepatic encephalopathy in patients with hepatic insufficiency.

Chemotherapeutic agents are also well known to cause hepatic complications.

Consult your doctor and he will be in a better position to help you better.

Hope the answer helps you.
Pleased to answer other queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor